Forum

Taking amitryptyline

Hi
After a recent bout of new pain (ms hug type), my MS nurse has suggested that I get on with taking Amytryptyline 10mg. However Im scared witless about the possible sides effects, there are so many I could list! Drowsiness, stiffness, constipation, vision problems, weight gain etc etc. I can do without anymore crap happening
to me to be honest!!

So any advise from someone would be gratefully received on how the drug has affected you, or possibly not affected you as the case maybe!!
Thanks Lucy

Hi Lucy,

All drugs have a range of possible side effects but that doesn't mean that you'll get them. Lots of people are on 'Ami' and find it helps them so it's definitely worth trying. If like me you find it doesn't help or if you do get intolerable side effects there are other meds available.

I'd give it a shot for a while and see how you get on

Debbie xx  

Hi Lucy,

I'm on 'Ami' I started on 10mg gradually increasing weekly and now I'm on 50mg. It has helped me in the fact that I had a 'gushing' electric like feeling in my left leg....that has now virtually gone. I still have all the other symptoms..and I'm off to see GP again next week about those. Ami does help me sleep, which is a good thing as before I was hardly sleeping at all. The only downside that I've found is that it gives me a dry mouth.

Wish you well,

Wendyx

I have been on Ami since January now, and to be honest, the only side effect I have had is a dry mouth. I personally think you should give it a go and try it for maybe 3 months and see how you go with it. Im only on 25mg a day, but it helps me relax at the end of the day and it also seems to help the muscle spasms.

Paula x

There is also a thread on everyday living you may want to read about Ami.

I have just come back from the doc who prescribed Saliveze to help with the dry mouth.

I didnt want to have to come off it because of the dry mouth and I will take the weight gain as my injections dont hurt in the fat bits.

Pip